MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10FX18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 10FX18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101042P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
During cleaning procedure two (2) holes were made in the catheter lumen.The catheter was changed accordingly.Device was discarded and not available for evaluation.
 
Additional Manufacturer Narrative
Under investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
No device was returned for evaluation.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device a definitive root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10FX18CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16521387
Report Number2518902-2023-00021
Device Sequence Number16757956
Product Code MSD
UDI-Device Identifier00884908093278
UDI-Public00884908093278
Combination Product (Y/N)N
Initial Reporter CountrySI
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/05/2025
Device Model NumberMC101042P
Device Catalogue NumberMC101042P
Device Lot NumberMPWW430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale
Patient Weight16 KG